Alert archive / Pennsylvania / River Flood Warnings in 2010
River Flood Warning 16, NWS State College, PA
NWS State College, PA issued this river flood warning at Jan 25, 2010, 3:34 PM EST for Northumberland County, Union County, Pennsylvania. It took effect at Jan 26, 2010, 12:00 AM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 3:34 PM EST (20:34 UTC)
- In effect from
- Jan 26, 2010, 12:00 AM EST
- Expired
- Jan 27, 2010, 4:33 AM EST
- In force
- 29 hr
- Issued by
- NWS State College, PA
- Flood severity
- Minor
Counties Northumberland County, PA, Union County, PA
The radar
The State College radar (KCCX), 94 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Branch Susquehanna River at Lewisburg (LWBP1). The gauge peaked at 19.00 ft at Jan 26, 2010, 4:00 PM EST.
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01553500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 2:49 PM EST, 45 minutes earlier.
Area forecast discussion, Jan 25, 2:49 PM EST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 249 PM EST MON JAN 25 2010 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE EAST OF PENNSYLVANIA BY THIS EVENING. LINGERING RAIN SHOWERS WILL TURN TO SNOW SHOWERS ACROSS THE WESTERN AND CENTRAL MOUNTAINS. COLDER AIR BEHIND THE FRONT WILL PERSIST THROUGH THE UPCOMING WEEK. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... COLD/OCCLUDED FRONT CROSSING EASTERN PA ATTM...WITH MAINLY JUST LINGERING LIGHT RAINS SHOWERS ALONG IT. ISOLATED POST FRONTAL SHOWERS DEVELOPING ACROSS THE WERN MTNS AS WELL...WHICH WILL CHANGE TO SNOW SHOWERS THIS EVE AS COLD AIR SURGES INTO THE CWA. LIGHT ACCUMS PSBL ESP OVR THE LAUREL HIGHLANDS AND NW SNOWBELT. && .SHORT TERM /MIDNIGHT THROUGH 6 PM TUESDAY/... UPPER LOW CENTER LIFTS ACROSS WRN PA ON TUE BRINGING IN ANOTHER SURGE OF COLD AIR...WITH 850MB TEMPS DROPPING TO -10C BY 00Z WED OVER ALL OF CENTRAL PA. THIS WILL CONTINUE ISOLD SNOW SHOWERS ACROSS WESTERN AND CENTRAL MTNS. AREAS EAST OF THE MTNS SHOULD SEE NO MORE THAN A FLURRY. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... PATTERN FOR THE REMAINDER OF THE WEEK TURNS DECIDEDLY COOLER WITH THE USUAL WESTERN HIGH TERRAIN AND LAKE ENHANCED SNOW SHOWERS STAYING AN ISSUE THROUGH MID-WEEK. NEXT FROPA STILL SLATED FOR THURS WITH PERHAPS A BURST OF WAA SNOW...FOLLOWED BY MORE OROGRAPHICALLY/LAKE ENHANCED SNOW SHOWERS TO ROUND OUT THE WEEK. MAIN UNCERTAINTY IN THE LONG RANGE INVOLVES POTNL PHASING OF THE LARGE SCALE SPLIT FLOW REGIME BY NEXT WEEKEND. OPERATIONAL MDLS AND ENSEMBLES SHOW SFC LOW DEVELOPMENT INVOF THE GULF STREAM...BUT TOO EARLY TO SPECULATE ON ANY DETAILS ATTM. WILL CONT TO MENTION REDUNDANT CHC OF SNOW IN THE LATER PDS OF THE FCST. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... FRONT HAS MOVED EAST OF CENTRAL PA AIRFIELDS WITH IMPROVING CONDS SPREADING WEST TO EAST. VFR HAS RETURNED EAST OF THE MTNS MDT/IPT/UNV AND SHOULD CONTINUE THROUGH TONIGHT AS HIGH PRESSURE MOVES IN BEHIND THE FRONT. WESTERN MTN/HIGHER ELEVATION SITES BFD/JST/AOO WILL REMAIN MVFR WITH CIGS DEVELOPING AS FLOW TURNS WESTERLY INTO THE MTNS. SCT -SHSN WILL DEVELOP AND LIKELY PERSIST THRU TONIGHT AT KBFD AND KJST. OUTLOOK... TUE...SHSN NW MTNS. WED...NO SIG WX EXPECTED. THUR...SHSN N AND W MTNS. FRI-SAT...LGT SNOW POSS SOUTH. && .HYDROLOGY... WIDESPREAD HEAVY RAINS OF 1.5"-2.5" ARE EXPECTED FOR STORM TOTALS. COLD-SEASON HYDROLOGIC IMPACTS COMBINED WITH THE FCSTD RNFL WILL BRING SIGNIFICANT RISES OF AROUND 3/4 BANKFULL ALONG THE LWR WEST BRANCH AND MAIN STEM SUSQ. RISES ALONG THE JUNIATA ARE FCST TO BE AROUND 1/2 BANKFULL. AREAS MOST SUSCEPTIBLE TO MINOR FLOODING WILL BE THE SMALLER STREAMS/CREEKS/TRIBS FROM THE JUNIATA TO THE LWR MAIN STEM. CRESTS ARE GENERALLY MON-TUE WITH SEVERAL POINTS GOING ABOVE CAUTION AND SOME NEAR FLOOD STAGE. RESIDUAL/MELTING ICE MAY ALSO LEAD TO JAMMING AS THE ICE BECOMES DISLODGED WITHIN SMALLER STREAM CHANNELS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR PAZ004>006-010>012- 017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066. && SYNOPSIS...LA CORTE NEAR TERM...GARTNER SHORT TERM...LA CORTE/GARTNER LONG TERM...LA CORTE/STEINBUGL AVIATION...FITZGERALD/GARTNER HYDROLOGY...
Hazardous weather outlook, Jan 25, 3:16 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 PM EST MON JAN 25 2010 PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-262030- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 316 PM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-262030- WARREN-MCKEAN- 316 PM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DEVELOPING LAKE EFFECT SNOW WILL LIKELY BRING A LIGHT TO MODERATE ACCUMULATION TO THE NORTHWEST SNOWBELT THROUGH TUESDAY NIGHT. LAKE EFFECT SNOW ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MS
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:23 PM EST | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Centre, Columbia and 17 more | 15 hr |
| Jan 25, 2:24 AM EST | Areal Flood Warning | CTP | Bedford, Blair, Cambria, Cameron, Clearfield, Elk and 3 more | 10 hr |
| Jan 25, 4:10 AM EST | River Flood Warning | CTP | Elk | 18 hr |
| Jan 25, 5:38 AM EST | Areal Flood Warning | CTP | Centre, Clearfield, Clinton, Columbia, Lycoming, Montour and 5 more | 24 hr |
| Jan 25, 6:20 AM EST | Areal Flood Warning | CTP | Adams, Centre, Cumberland, Dauphin, Franklin, Fulton and 9 more | 6 hr |
| Jan 25, 6:54 AM EST | River Flood Warning | CTP | Blair, Huntingdon | 15 hr |
| Jan 25, 8:48 AM EST | Special Weather Statement | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 87 min |
| Jan 25, 8:50 AM EST | River Flood Warning | CTP | Elk | 8 hr |
| Jan 25, 9:00 AM EST | River Flood Warning | CTP | Somerset | 13 hr |
| Jan 25, 9:27 AM EST | Flash Flood Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Sullivan and 2 more | 3 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Huntingdon | 23 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Columbia | 42 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Centre, Snyder, Union | 17 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Perry | 14 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Cumberland | 47 hr |
| Jan 25, 12:13 PM EST | Areal Flood Warning | CTP | Cameron, Elk, McKean, Potter, Warren | 14 hr |
| Jan 25, 12:17 PM EST | Areal Flood Warning | CTP | Adams, Bedford, Blair, Cambria, Clearfield, Cumberland and 12 more | 14 hr |
| Jan 25, 1:08 PM EST | River Flood Warning | CTP | Lycoming, Sullivan | 11 hr |
| Jan 25, 2:03 PM EST | River Flood Warning | CTP | Clinton | 14 hr |
| Jan 25, 2:53 PM EST | River Flood Warning | CTP | Cumberland, York | 31 hr |
| Jan 25, 3:34 PM EST | River Flood Warning | CTP | Lycoming | 37 hr |
| Jan 25, 3:34 PM EST | River Flood Warning | CTP | Lycoming, Northumberland, Union | 37 hr |
| Jan 25, 3:34 PM EST | River Flood Warning | CTP | Northumberland, Union | 37 hr |
| Jan 25, 6:01 PM EST | River Flood Warning | CTP | Blair, Huntingdon | 6 hr |
Nearby
River Flood Warnings in Pennsylvania, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.